Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 310, NWS Jackson, MS

May 24, 2025Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2025, 2:36 PM CDT for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 69 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2025, 2:36 PM CDT (19:36 UTC)
Expired
May 24, 2025, 3:45 PM CDT
In force
69 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:00 PM CDTTSTM WND DMG4 Wsw Lake Providence, LAFew trees downed across the Parish.
May 24, 3:05 PM CDTTSTM WND DMGAnguilla, MSA tree fell on a house and another tree fell on a powerline and caught on fire. Several other trees were also downed across the county.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

927 
WUUS54 KJAN 241936
SVRJAN
LAC035-MSC055-125-242045-
/O.NEW.KJAN.SV.W.0310.250524T1936Z-250524T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
236 PM CDT Sat May 24 2025

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  East Carroll Parish in northeastern Louisiana...
  Issaquena County in west central Mississippi...
  Sharkey County in west central Mississippi...

* Until 345 PM CDT.

* At 236 PM CDT, severe thunderstorms were located along a line
  extending from near Estill to near Glen Allan to near Oak Grove,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lake Providence, Rolling Fork, Mayersville, Anguilla, Cary, Panther
  Burn, Grace, Delta City, Nitta Yuma, Shelburn, Gassoway,
  Transylvania, Onward, Alsatia, Millikin, and Fitler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 9137 3275 9134 3286 9134 3287 9132
      3288 9131 3292 9131 3293 9130 3294 9131
      3296 9128 3300 9126 3301 9092 3310 9091
      3309 9066 3292 9066 3283 9076 3257 9113
TIME...MOT...LOC 1936Z 307DEG 20KT 3323 9092 3306 9107 3289 9133 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
2 follow-up statements
110 
WWUS54 KJAN 242018
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
318 PM CDT Sat May 24 2025

LAC035-MSC055-125-242045-
/O.CON.KJAN.SV.W.0310.000000T0000Z-250524T2045Z/
East Carroll LA-Issaquena MS-Sharkey MS-
318 PM CDT Sat May 24 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN EAST CARROLL PARISH...WEST CENTRAL ISSAQUENA AND CENTRAL
SHARKEY COUNTIES...

At 318 PM CDT, severe thunderstorms were located along a line
extending from near Louise to near Holly Bluff to 7 miles south of
Fitler, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lake Providence, Cary, Fitler, Alsatia, Transylvania, and Onward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3271 9137 3287 9088 3304 9066 3292 9066
      3283 9076 3257 9113
TIME...MOT...LOC 2018Z 316DEG 29KT 3296 9064 3279 9079 3262 9105 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
599 
WWUS54 KJAN 242043
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
343 PM CDT Sat May 24 2025

LAC035-MSC055-125-242053-
/O.EXP.KJAN.SV.W.0310.000000T0000Z-250524T2045Z/
East Carroll LA-Issaquena MS-Sharkey MS-
343 PM CDT Sat May 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EAST CARROLL
PARISH...WEST CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES WILL
EXPIRE AT 345 PM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern Louisiana...and central and west central Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

&&

LAT...LON 3271 9137 3287 9088 3304 9066 3292 9066
      3283 9076 3257 9113
TIME...MOT...LOC 2043Z 307DEG 20KT 3288 9052 3271 9067 3254 9093 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 24, 1:25 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
125 PM CDT Sat May 24 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 124 PM CDT Sat May 24 2025

Through next week...

An organized MCS is progged to propagate along a surface boundary
across the area this afternoon and evening, with a primary threat
for wind and secondary low threat for hail and possibly a tornado.
The environment does appear primed for the organized complex to
maintain through much of the area this evening, including portions
of the Pine Belt. The perturbed northwest flow regime that supports
these complexes is likely to persist into at least early next week
if not mid next week. The meandering surface boundary along with
upper disturbances will keep rain and storm chances in the forecast
throughout next week. Some storms could become organized depending
on the environment which could become severe any given day, but this
possibility is dependent on day to day mesoscale features and
environments.

By late next week, the larger scale long wave trough digs south and
may bring an airmass change, which would decrease our chances for
rain and storms. But it is also a possibility that the front stalls
before any such airmass change could occur, in which case the
unsettled weather will remain. I will note that with the previous
rounds of unsettled weather, guidance has trended closer to
climatology with little airmass change. So it is reasonable to think
that rain and storms will stick around, with southeast ridge
remaining weak.

The additional rainfall expected from these storms over the next
week could push us into record territory for the month of May.
Localizing flooding cannot be ruled out with heavier rain throughout
the week./SAS/

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Sat May 24 2025

VFR conditions prevail across the area. An increase in storm
coverage will move in within the next hour, with potential storm
complex that may propagate southeast through most TAF sites. If
this evolution occurs, variable ceilings &/or vsby are likely with
gusts >35-50mph in the strongest of storms. Onset timing is
most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z
Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through
25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards.
Onset of deteriorating flight categories is likely with another
round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG
& HEZ after 25/08-11Z Sunday. This will persist through around
25/15-16Z Sunday before VFR flight categories prevail in the
wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  72  89 /  20  40  30  70
Meridian      68  91  70  90 /  10  40  20  70
Vicksburg     71  92  72  89 /  10  30  20  60
Hattiesburg   72  93  72  91 /  30  30  20  50
Natchez       71  91  72  89 /  10  30  20  50
Greenville    70  89  72  84 /  10  40  50  80
Greenwood     70  90  72  86 /  20  50  50  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SAS20/SAS20/DC

In the hours before

Special weather statement, May 24, 1:18 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Sat May 24 2025

ARZ074-075-MSZ034-241915-
Chicot AR-Ashley AR-Washington MS-
118 PM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CHICOT...ASHLEY AND WESTERN
WASHINGTON COUNTIES THROUGH 215 PM CDT...

At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fountain Hill, or 13 miles north of Hamburg, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hamburg, Fountain Hill, and Old Milo around 125 PM CDT.
  Snyder around 135 PM CDT.
  Portland and Parkdale around 155 PM CDT.

Other locations impacted by this storm include Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3320 9214 3331 9198 3340 9199 3339 9146
      3356 9145 3356 9123 3344 9123 3346 9112
      3338 9117 3345 9106 3333 9114 3324 9110
      3328 9104 3327 9104 3314 9109 3313 9120
      3306 9112 3300 9117 3301 9206 3307 9213
TIME...MOT...LOC 1818Z 314DEG 27KT 3340 9188

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, May 24, 1:59 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Sat May 24 2025

MSZ018-019-034-241945-
Washington MS-Sunflower MS-Bolivar MS-
159 PM CDT Sat May 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER...NORTHERN WASHINGTON
AND BOLIVAR COUNTIES THROUGH 245 PM CDT...

At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pace to Lamont. Movement was southeast at
30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Greenville, Cleveland, Metcalfe, Boyle, and Winterville around 205
  PM CDT.
  Shaw around 210 PM CDT.
  Leland around 215 PM CDT.
  Holly Ridge around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Arkansas...and northwestern Mississippi.

&&

LAT...LON 3399 9066 3399 9045 3350 9046 3331 9069
      3326 9105 3329 9107 3325 9110 3334 9114
      3345 9106 3345 9107 3339 9112 3358 9118
      3362 9113 3370 9121 3368 9103 3373 9115
      3378 9099 3409 9087 3411 9066
TIME...MOT...LOC 1859Z 302DEG 26KT 3375 9087 3354 9109

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Local storm report, May 24, 2:16 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
216 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Tstm Wnd Gst     3 W McMillan Corner     33.39N 91.36W
05/24/2025  M51 MPH          Chicot             AR   Mesonet

            Recorded at private weather station.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:35 PM CDTSevere Thunderstorm WarningJANForrest40 min
May 23, 7:55 PM CDTSpecial Weather StatementJANFranklin50 min
May 23, 8:17 PM CDTSpecial Weather StatementJANForrest43 min
May 23, 8:23 PM CDTSpecial Weather StatementJANAdams52 min
May 23, 8:26 PM CDTSpecial Weather StatementJANLincoln49 min
May 24, 5:43 AM CDTRiver Flood AdvisoryJANIssaquena, Washington44 days
May 24, 7:56 AM CDTSpecial Weather StatementJANBolivar34 min
May 24, 1:55 PM CDTSevere Thunderstorm WarningJANWashington50 min
May 24, 1:59 PM CDTSpecial Weather StatementJANBolivar, Sunflower46 min
May 24, 2:42 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington47 min
May 24, 2:55 PM CDTSpecial Weather StatementJANWinston50 min
May 24, 3:00 PM CDTSpecial Weather StatementJANCarroll, Grenada45 min
May 24, 3:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Humphreys, Leflore, Montgomery and 1 more39 min
May 24, 3:13 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston62 min
May 24, 3:16 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo59 min
May 24, 3:37 PM CDTSpecial Weather StatementJANRankin38 min
May 24, 3:43 PM CDTSevere Thunderstorm WarningJANRankin21 min
May 24, 3:52 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster53 min
May 24, 4:03 PM CDTSpecial Weather StatementJANHinds, Madison57 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston54 min
May 24, 4:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren45 min
May 24, 4:38 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson82 min
May 24, 4:41 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Noxubee, Oktibbeha, Webster, Winston62 min
May 24, 4:46 PM CDTSevere Thunderstorm WarningJANCopiah22 min
May 24, 4:58 PM CDTSpecial Weather StatementJANScott, Simpson47 min
May 24, 5:03 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith57 min
May 24, 5:31 PM CDTSpecial Weather StatementJANSimpson44 min
May 24, 5:33 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Newton72 min
May 24, 5:37 PM CDTSpecial Weather StatementJANLowndes68 min
May 24, 5:40 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson52 min
May 24, 5:46 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more46 min
May 24, 6:08 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Lawrence, Smith67 min
May 24, 6:15 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln45 min
May 24, 6:40 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion65 min
May 24, 6:41 PM CDTSevere Thunderstorm WarningJANClarke49 min
May 23, 9:12 PM CDTSpecial Weather StatementJANCatahoula48 min
May 24, 1:32 PM CDTSevere Thunderstorm WarningJANMorehouse58 min
May 24, 2:05 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll55 min
May 24, 3:03 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll57 min
May 24, 3:49 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland41 min
May 24, 4:20 PM CDTSpecial Weather StatementJANCatahoula40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.